Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2001, 3:49 PM EST for Greene County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 3:49 PM EST (20:49 UTC)
- Expired
- Apr 10, 2001, 4:30 PM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Greene County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:10 PM EST | Hail 1.75 | Linton, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 102050 SVRIND INC055-102130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 349 PM EST TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHWEST INDIANA * UNTIL 430 PM EST * AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF JASONVILLE...OR ABOUT 27 MILES SOUTH OF TERRE HAUTE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINTON AT 400 PM EST SWITZ CITY AT 405 PM EST BLOOMFIELD AT 410 PM EST THE SEVERE THUNDERSTORMS WILL PRODUCE DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3917 8725 3897 8725 3897 8670 3915 8671 TUCEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:40 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 10, 2:40 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EST TUE APR 10 2001 PROBLEMS IN AFTERNOON FORECAST CONCERN WHERE CONVECTIVE AREAS WILL BE TONIGHT AND POTENTIAL FOR SEVERE THUNDERSTORMS SOUTHERN AREAS. WATCH UNTIL EARLY EVENING SOUTHERN TIER OF OUR CWA COUNTIES AND WORDED ZONES WITH CHANCE OF EVENING SEVERE. THINK NEXT BATCH OF ACTIVITY WILL REFOCUS OVERNIGHT OVER MORE NORTHERLY AREAS AS FRONT BECOMES REESTABLISHED OVER NORTHCENTRAL INDIANA. GOOD DEVELOPMENT NOW OCCURRING OVER EASTERN KANSAS AND WESTERN MISSOURI WITH OTHER DEVELOPMENT EXPECTED OVER CENTRAL AND NORTHERN MISSOURI WHICH SHOULD SPREAD EASTWARD OVERNIGHT TO CENTRAL AND NORTHERN AREAS. FAVORED HIGHEST POPS CENTRAL AND NORTH WITH ONLY A CHANCE SOUTHERN AREAS AFTER CURRENT ACTIVITY MOVES EASTWARD. ALSO SOME CONCERN ABOUT FLOODING POTENTIAL OVER NORTHERN PART OF CWA WITH 1 - 2 INCHES OF RAIN THIS MORNING BUT WILL NOT TREAT SEPARATELY SINCE EXACT ZONE OF HEAVIEST RAINFALL TONIGHT UNCERTAIN. FOR CENTRAL INDIANA WHERE DRY CONDITIONS HAVE BEEN THE RULE FLOODING WILL REQUIRE 1.5 TO 2 INCHES BEFORE SERIOUS PROBLEMS DEVELOP. DRY FOR WEDNESDAY IN ADVANCE OF COLD FRONT. HIGHS TEMPERATURES AGAIN IN THE WARM CATEGORY WITH READINGS IN THE MID TO UPPER 70S. IF SUNSHINE IS PREVALENT THEN 80S ARE AGAIN POSSIBLE. THUNDERSTORMS LIKELY WEDNESDAY EVENING IN ADVANCE OF COLD FRONT AND WENT LIKELY ALL AREAS. TIMED ENDING OF PRECIPITATIONS FROM WEST TO EAST BY EARLY MORNING SINCE PRECIPITATION BAND SHOULD BE FAIRLY NARROW. .IND...SVR TSTM WATCH SRN IN TIL 7 PM EST. RPG
In the hours before
Local storm report, Apr 10, 11:58 AM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1158 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM MEDORA IN .75 INCH HAIL
04/10/01 JACKSON REPORTED BY COOPERATIVE
OBSERVER. EVENT
DURATION 8 MINUTES.Local storm report, Apr 10, 12:12 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1212 PM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1002 AM BRUCEVILLE IN 1 INCH HAIL
04/10/01 KNOX REPORTED BY EMERGENCY
MANAGEMENT.
1003 AM EMISON IN 2 INCH HAIL
04/10/01 KNOX REPORTED BY EMERGENCY
MANAGEMENT.
1004 AM SULLIVAN IN .88 INCH HAIL
04/10/01 SULLIVAN REPORTED BY HAM RADIO
OPERATOR. TORRENTIAL
RAINS
1005 AM BICKNELL IN .88 INCH HAIL
04/10/01 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1008 AM EDWARDSPORT IN 2 INCH HAIL
04/10/01 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1032 AM ELNORA IN 1.25 INCH HAIL
04/10/01 DAVIESS REPORTED BY STORM
SPOTTER. EVENT DURATION
5 MINUTES.
1047 AM CRANE IN 1.75 INCH HAIL
04/10/01 MARTIN REPORTED BY STORM
SPOTTER.
1105 AM OWENSBURG IN .75 INCH HAIL
04/10/01 GREENE REPORTED BY PUBLIC.
1108 AM BEDFORD IN 2 INCH HAIL
04/10/01 LAWRENCE REPORTED BY PUBLIC.
1109 AM 10 MILES WEST OF BEDFORD IN 1.75 INCH HAIL
04/10/01 LAWRENCE REPORTED BY PUBLIC.
1115 AM BEDFORD IN .75 INCH HAIL
04/10/01 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1150 AM MEDORA IN .75 INCH HAIL
04/10/01 JACKSON REPORTED BY COOPERATIVE
OBSERVER. EVENT
DURATION 8 MINUTES.Special weather statement, Apr 10, 1:55 PM EST, 1 hour 54 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 155 PM EST TUE APR 10 2001 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEERN INDIANA UNTIL 700 PM EST. AT 150 PM EST SCATTERED SHOWERS WERE OCCURRING ACROSS CENTRAL INDIANA. THE MOST CONCENTRATED AREA OF SHOWERS EXTENDED FROM NEAR LAFAYETTE TO THE ILLINOIS BORDER AND ALSO NEAR TERRE HAUTE. A COUPLE OF STRONG THUNDERSTORMS WERE LOCATED NEAR EFFINGHAM ILLINOIS AND THESE COULD REACH WEST CENTRAL INDIANA BY 300 PM EST. ALL OF THE PRECIPITATION WAS MOVING EAST AT 30 MPH. HENDRICKSON
Special weather statement, Apr 10, 2:00 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST TUE APR 10 2001 INZ021-028>031-035>049-054>057-063>065-102030- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLINTON-DECATUR-DELAWARE-FOUNTAIN- HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-JOHNSON-MADISON-MARION- MONTGOMERY-MORGAN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-TIPPECANOE- TIPTON-VERMILLION-WARREN- 200 PM EST TUE APR 10 2001 OCCASIONAL SHOWERS WILL CONTINUE IN THE LAFAYETTE...KOKOMO... MUNCIE...SHELBYVILLE...INDIANAPOLIS AND COLUMBUS AREAS THROUGH 330 PM. RAINFALL AMOUNTS WILL AVERAGE LESS THAN A QUARTER INCH. INZ051>053-060>062-102030- CLAY-GREENE-MONROE-OWEN-SULLIVAN-VIGO- 200 PM EST TUE APR 10 2001 SHOWERS WILL CONTINUE IN THE TERRE HAUTE AREA THROUGH 230 PM. AFTER 230 PM...EXPECT THUNDERSTORMS TO MOVE THROUGH THE AREA. GUSTY WINDS AND HAIL ARE POSSIBLE WITH THE THUNDERSTORMS. RAINFALL AMOUNTS WILL AVERAGE BETWEEN A QUARTER AND A HALF INCH. INZ067>072-102030- DAVIESS-JACKSON-JENNINGS-KNOX-LAWRENCE-MARTIN- 200 PM EST TUE APR 10 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 700 PM... SCATTERED SHOWERS AND THUNDERSTORMS WILL ARE EXPECTED TO DEVELOP IN TO THE VINCENNES AND WASHINGTON AREAS THROUGH 300 PM. SOME STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. EDDY
Special weather statement, Apr 10, 2:51 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 251 PM EST TUE APR 10 2001 INZ021-028>031-035>038-043-102130- BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-TIPPECANOE-TIPTON- VERMILLION-WARREN- 251 PM EST TUE APR 10 2001 PERIODIC SHOWERS WILL CONTINUE IN THE LAFAYETTE...KOKOMO AND CRAWFORDSVILLE AREAS THROUGH 430 PM. RAINFALL AMOUNTS WILL AVERAGE LESS THAN A TENTH OF AN INCH. INZ039>042-044>049-054>057-102130- DELAWARE-HAMILTON-HANCOCK-HENDRICKS-HENRY-JOHNSON-MADISON-MARION- MORGAN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY- 251 PM EST TUE APR 10 2001 PERIODS OF THUNDERSHOWERS WILL MOVE THROUGH THE INDIANAPOLIS... MUNCIE...ANDERSON AND SHELBYVILLE AREAS THROUGH 430 PM. RAINFALL AMOUNTS WILL AVERAGE AROUND A QUARTER INCH. INZ062>065-067>072-102130- BARTHOLOMEW-BROWN-DAVIESS-DECATUR-JACKSON-JENNINGS-KNOX-LAWRENCE- MARTIN-MONROE- 251 PM EST TUE APR 10 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 700 PM... ISOLATED SHOWERS OR THUNDERSTORMS MAY DEVELOP IN THE VINCENNES AND SHOALS AREAS THROUGH 430 PM. SOME STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. INZ051>053-060-061-102130- CLAY-GREENE-OWEN-SULLIVAN-VIGO- 251 PM EST TUE APR 10 2001 THUNDERSTORMS WILL MOVE INTO THE SULLIVAN AND TERRE HAUTE AREAS BETWEEN 300 AND 400 PM. GUSTY WINDS AND HAIL UP TO A HALF INCH IN DIAMETER ARE POSSIBLE WITH THESE THUNDERSTORMS. RAINFALL AMOUNTS WILL BE NEAR AN INCH. EDDY
Special weather statement, Apr 10, 3:16 PM EST, 33 minutes before
INZ060-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 316 PM EST TUE APR 10 2001 A STRONG THUNDERSTORM WITH HAIL TO MARBLE SIZE WILL MOVE ACROSS THE TURTLE CREEK RESERVOIR BETWEEN 315 PM AND 330 PM. THE STORM WILL IMPACT TRAVELERS ALONG US HIGHWAY 41 AND IN SULLIVAN BETWEEN 320 PM AND 340 PM. TORRENTIAL RAINS WILL REDUCE VISIBILITY. TUCEK
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:54 PM EST | Severe Thunderstorm Warning | IND | Randolph | 51 min |
| Apr 9, 7:59 PM EST | Severe Thunderstorm Warning | IND | Delaware | 46 min |
| Apr 9, 8:34 PM EST | Severe Thunderstorm Warning | IND | Randolph | 26 min |
| Apr 9, 11:35 PM EST | Severe Thunderstorm Warning | IND | Carroll | 25 min |
| Apr 10, 12:10 AM EST | Severe Thunderstorm Warning | IND | Clinton | 35 min |
| Apr 10, 12:27 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 48 min |
| Apr 10, 12:48 AM EST | Severe Thunderstorm Warning | IND | Howard | 42 min |
| Apr 10, 1:00 AM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton | 45 min |
| Apr 10, 1:26 AM EST | Severe Thunderstorm Warning | IND | Hamilton | 19 min |
| Apr 10, 1:45 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 45 min |
| Apr 10, 9:28 AM EST | Severe Thunderstorm Warning | IND | Knox, Sullivan | 62 min |
| Apr 10, 10:09 AM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox | 36 min |
| Apr 10, 10:39 AM EST | Severe Thunderstorm Warning | IND | Greene, Martin | 36 min |
| Apr 10, 10:48 AM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| Apr 10, 11:12 AM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 33 min |
| Apr 10, 11:43 AM EST | Severe Thunderstorm Warning | IND | Jackson | 32 min |
| Apr 10, 3:27 PM EST | Severe Thunderstorm Warning | IND | Sullivan | 33 min |
| Apr 10, 5:26 PM EST | Tornado Warning | IND | Lawrence | 19 min |
| Apr 10, 5:45 PM EST | Severe Thunderstorm Warning | IND | Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.